MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Catalog Number RBY2C2457
Medical Device Problem Code Difficult or Delayed Activation (2577)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/11/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report numbers: 3005168196-2018-01348, 3005168196-2018-01350.The device was implanted in the patient.
 
Event or Problem Description
The patient was undergoing coil embolization to treat an abdominal aortic aneurysm endoleak (aaa endoleak) using ruby coils and a ruby coil detachment handle (handle).During the procedure, the physician deployed two ruby coils in the target vessel and used a handle to detach the coils.The physician then advanced another ruby coil in the target vessel and used the handle to detach it; however, the ruby coil failed to detach completely.It was reported that the handle was not making the same clicking sound.Therefore, the physician opened a new handle and successfully detached the ruby coil.Next, the hospital technologist, bent and broke a ruby coil pusher assembly on the back table while removing the ruby coil out of the dispenser hoop.Therefore, the ruby coil was set aside and the procedure was completed using another ruby coil and the second handle.There was no report of an adverse effect to the patient.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key7665080
Report Number3005168196-2018-01349
Device Sequence Number11391794
Product Code HCG
UDI-Device Identifier00814548013084
UDI-Public00814548013084
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date03/13/2026
Device Catalogue NumberRBY2C2457
Device Lot NumberF82368
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/11/2018
Initial Report FDA Received Date07/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age78 YR